I have been wanting to update my blog recently, and just can't seem to get the job done. Part of the problem is that I've been feeling a little thrashed physically.
14 days ago, I finished my last radiation treatment. I am still recovering from the radiation treatments. My skin is feeling less burned on the surface, but the tissue (and everything underneath) feels like it's been traumatized. I think it is just going to take some time.
I made John take a picture of my left armpit before my last treatment. My skin was so very fried that I couldn't wear a bra for 2 weeks. The burn went from one armpit to the other...all the way across my chest. I guess no one can accuse them of not being thorough. I'm pretty sure the radiation killed any and all cancer that was not killed off by chemotherapy.
The doctor (and some of the radiation team) said that some people receive radiation treatments with a little discomfort. Not me. I've hit a home run on everything from the moment I was told I had breast cancer. It seems like most things that weren't supposed to happen...did.
My grandpa, dad, and aunt all died from cancer. I also thought that I had a pretty good understanding of how hard it is to deal with cancer, until I had to go through it. There is just no way to explain/describe it. It's rough.
I have been taking the drug Tamoxifen for the last 48 days. I have to take this pill everyday for the next 10 years. My body, especially my neck, and has been very sore (kind of like I slept on it wrong). One of the side affects of the drug is aches. I hope that it will be better or subside. I was feeling a little frustrated about it the other night and decided to make a list of the side affects of chemo/radiation. It makes aches seem a little less bothersome. The list of problems from chemo and radiation looked a little like this...
- Neuropathy in fingers and feet
- Things didn't taste good
- Thrush (took forever to heal) Medicine tasted SO gross.
- So many pills- always sleepy/groggy
- Steroids - felt like injected with bees
- Chemotherapy- allergies to first 2 chemo drugs
- Heart burn
- Unrecognized by many- made me sad
- Weekly blood draw
- Extremely Tired
- Out of energy
- No hair, eyelashes, eyebrows
- Neulasta shot made my bones ache
- Mouth sores
- Allergic reaction to Amoxicillin
- Very sore joints
- Lost a toe nail
- Sore head when hair falling out
- Sore lymph nodes
- Breast surgery
- Weight gain
- Major burns from radiation
- Bleeding for 40 days
- Tamoxifen makes me ache
I am officially DONE with treatments (aside from a daily pill). I am THRILLED and hope to start feeling more energy very soon!